Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 55, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 4, 2008, 6:50 PM CDT for 4 counties in Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 4, 2008, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Buffalo County, NE, Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 042350 TORGID NEC019-047-073-137-050015- /O.NEW.KGID.TO.W.0055.080604T2350Z-080605T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA NORTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 715 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF OVERTON...OR 12 MILES SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 18 MPH. * THE TORNADO WILL BE NEAR... OVERTON BY 705 PM CDT ELM CREEK BY 715 PM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 241 AND 259. LAT...LON 4092 9942 4075 9923 4054 9958 4068 9974 TIME...MOT...LOC 2350Z 229DEG 16KT 4067 9957 $$
2 follow-up statements
000 WWUS53 KGID 042359 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 658 PM CDT WED JUN 4 2008 NEC073-050008- /O.CAN.KGID.TO.W.0055.000000T0000Z-080605T0015Z/ GOSPER NE- 658 PM CDT WED JUN 4 2008 ...THE TORNADO WARNING FOR NORTHEASTERN GOSPER COUNTY IS CANCELLED... THE STORM THAT HAD THE TORNADO THREAT HAS MOVED OUT OF THE COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4085 9935 4075 9923 4057 9954 4065 9962 TIME...MOT...LOC 2358Z 245DEG 20KT 4066 9946 $$ NEC019-047-137-050015- /O.CON.KGID.TO.W.0055.000000T0000Z-080605T0015Z/ BUFFALO NE-DAWSON NE-PHELPS NE- 658 PM CDT WED JUN 4 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN PHELPS...SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF ELM CREEK...OR 16 MILES NORTH OF HOLDREGE...MOVING NORTHEAST AT 23 MPH. THE TORNADO WILL BE NEAR... ELM CREEK BY 715 PM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 248 AND 259. LAT...LON 4085 9935 4075 9923 4057 9954 4065 9962 TIME...MOT...LOC 2358Z 245DEG 20KT 4066 9946 $$
000 WWUS53 KGID 050016 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 713 PM CDT WED JUN 4 2008 NEC019-047-137-050023- /O.EXP.KGID.TO.W.0055.000000T0000Z-080605T0015Z/ BUFFALO NE-DAWSON NE-PHELPS NE- 713 PM CDT WED JUN 4 2008 ...THE TORNADO WARNING FOR NORTHWESTERN PHELPS...SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT 715 PM CDT... AT 713 PM...RADAR INDICATED A SEVERE STORM LOCATED ABOUT 14 MILES WEST OF KEARNEY AND IS MOVING TO THE NORTHEAST AT 30 MPH. THE ROTATION THAT WAS IN THIS STORM HAS WEAKENED AND THE THREAT OF TORNADOES HAS DIMINISHED. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. THE STORM IS STILL CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHERN BUFFALO AND NORTHEASTERN PHELPS COUNTY. LAT...LON 4085 9935 4075 9923 4057 9954 4065 9962 TIME...MOT...LOC 0013Z 245DEG 20KT 4069 9936 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 4, 6:09 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 4, 6:09 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED JUN 4 2008
.AVIATION...00Z TAF. THUNDERSTORMS VICINITY OF KGRI TERMINAL
WILL MOST LIKELY CONTINUE FOR THE NEXT FEW HOURS. SOME MVFR
CEILINGS AND VISIBILITIES EXPECTED LATER TONIGHT. MORE
THUNDERSTORMS POSSIBLE TOMORROW AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT WED JUN 4 2008/
SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST CONCERN WILL
BE SEVERE THUNDERSTORMS TONIGHT AND AGAIN THURSDAY AFTERNOON AND
NIGHT.
SURFACE ANALYSIS INDICATES A WARM FRONT ACROSS NORTHERN KANSAS THIS
AFTERNOON WITH OTHER BOUNDARIES ACROSS SOUTHERN AND CENTRAL NEBRASKA
FROM DIFFERENTIAL HEATING. CURRENT RADAR INDICATES THAT SOME
THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS CENTRAL NEBRASKA AND
EXPECT THUNDERSTORMS TO CONTINUE TO RAPIDLY DEVELOP ALONG THESE
BOUNDARIES. MUCAPES ARE 3000 TO 4500 J/KG AND BULK SHEAR OVER 60 KTS
SHOULD ALLOW ABOUT ANY THUNDERSTORM TO TAKE OFF RAPIDLY AND
CONTINUE THROUGH THE NIGHT AS THE CAPE AND SHEAR SPREAD ACROSS THE
FORECAST AREA. EXPECT THAT THE STORMS WILL GRADUALLY DIMINISH LATE
TONIGHT.
THE SURFACE LOW CONTINUES ACROSS THE FORECAST AREA ON THURSDAY AND
AN UPPER LOW SWINGS INTO THE AREA. THUNDERSTORMS ARE EXPECTED
DEVELOP TO THE WEST OF THE SURFACE LOW LATE TONIGHT AND SPREAD INTO
THE FORECAST AREA ON THURSDAY. IT LOOKS LIKE A SQUALL LINE WILL
DEVELOP ON THURSDAY AND MOVE THROUGH THE AREA. THIS WILL GIVE
ANOTHER CHANCE FOR SEVERE WEATHER ACROSS THE AREA. THE BETTER
CHANCES FOR SEVERE WEATHER IS IN THE EASTERN PART OF THE FORECAST
AREA...ALTHOUGH EVERYONE HAS A CHANCE OF SEVERE.
LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY SHOULD IN THEORY BE A
DRY DAY AS THE UPPER LOW PRESSURE SYSTEM LIFTS TO THE NORTHERN GREAT
LAKES REGION. ANOTHER LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS
LATE FRIDAY AHEAD OF ANOTHER DISTURBANCE MOVING THROUGH THE CENTRAL
ROCKIES. THIS PUSHES A BOUNDARY IN FRIDAY NIGHT OR EARLY SATURDAY
SO WILL NEED TO MONITOR THE POTENTIAL FOR CONVECTIVE DEVELOPMENT.
THE BOUNDARY STALLS OVER THE WEEKEND...PROVIDING A FOCUS FOR
THUNDERSTORMS IN THIS TIME FRAME. THE FRONT LIFTS BEGINS TO LIFT
NORTH ON MONDAY...WITH PCPN CHCS CONTINUING...THEN THE FORECAST
DRIES FOR THE REMAINDER OF THE EXTENDED WITH THE BOUNDARY PROGGED TO
OUR NORTH. DIDNT DEVIATE FROM THE HPC FORECAST ON DAYS 6 AND 7 AS
MODELS DIVERGE IN HANDLING OF THE NEXT UPPER TROUGH. OVERALL THE
FRONTAL BOUNDARY POSITION WILL BE THE KEY IN WHETHER OR NOT
CONVECTION DEVELOPS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 4, 3:02 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CDT WED JUN 4 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 302 PM CDT WED JUN 4 2008 ...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. THESE STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70 MPH...AND TORNADOES ALL POSSIBLE OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL IS ALSO POSSIBLE THIS EVENING AND OVERNIGHT...WHICH MAY COMBINE WITH ALREADY SATURATED SOILS ACROSS MUCH OF THE AREA TO CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON AND EVENING. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHEST RISK FOR SEVERE WEATHER WILL BE GENERALLY ALONG AND EAST OF HIGHWAY 281. HAIL UP TO BASEBALL SIZE...STRONG DAMAGING WINDS...TORNADOES...AND HEAVY RAIN WILL ALL BE POSSIBLE. THUNDERSTORM CHANCES RETURN TO THE FORECAST SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING TONIGHT. SPOTTER ACTIVATION WILL ALSO BE LIKELY NEEDED THURSDAY AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 4, 6:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL GRAND ISLAND 40.92N 98.37W
06/04/2008 E1.00 INCH HALL NE NWS EMPLOYEE
&&
BALLARDLocal storm report, Jun 4, 6:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 4 W GRAND ISLAND 40.92N 98.44W
06/04/2008 M1.75 INCH HALL NE EMERGENCY MNGR
AT 110TH AND 13TH STREET
&&
BALLARDLocal storm report, Jun 4, 6:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 6 SW CAIRO 40.94N 98.69W
06/04/2008 E1.75 INCH HALL NE EMERGENCY MNGR
&&
KINGLocal storm report, Jun 4, 6:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 E CAIRO 41.00N 98.51W
06/04/2008 M0.88 INCH HALL NE TRAINED SPOTTER
&&
BALLARDLocal storm report, Jun 4, 6:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL GRAND ISLAND 40.92N 98.37W
06/04/2008 E1.75 INCH HALL NE TRAINED SPOTTER
&&
JCBLocal storm report, Jun 4, 6:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL GRAND ISLAND 40.92N 98.37W
06/04/2008 E0.50 INCH HALL NE NWS EMPLOYEE
&&
KINGThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:47 PM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 31 hr |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 4, 3:29 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 46 min |
| Jun 4, 3:59 PM CDT | Flash Flood Warning | GID | Sherman, Valley | 6 hr |
| Jun 4, 4:00 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 45 min |
| Jun 4, 4:08 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 52 min |
| Jun 4, 4:09 PM CDT | Flash Flood Warning | GID | Dawson | 6 hr |
| Jun 4, 4:36 PM CDT | Tornado Warning | GID | Greeley, Howard | 24 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 50 min |
| Jun 4, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 63 min |
| Jun 4, 4:59 PM CDT | Tornado Warning | GID | Greeley, Howard, Nance | 31 min |
| Jun 4, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 45 min |
| Jun 4, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 55 min |
| Jun 4, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| Jun 4, 5:08 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 52 min |
| Jun 4, 5:14 PM CDT | Flash Flood Warning | GID | Greeley, Howard | 5 hr |
| Jun 4, 5:19 PM CDT | Tornado Warning | GID | Buffalo, Hall, Howard, Sherman | 26 min |
| Jun 4, 5:24 PM CDT | Flash Flood Warning | GID | Buffalo, Sherman | 5 hr |
| Jun 4, 5:27 PM CDT | Tornado Warning | GID | Greeley, Nance | 33 min |
| Jun 4, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 39 min |
| Jun 4, 5:37 PM CDT | Flash Flood Warning | GID | Hamilton, Merrick, Polk, York | 5 hr |
| Jun 4, 5:41 PM CDT | Flash Flood Warning | GID | Dawson | 5 hr |
| Jun 4, 5:41 PM CDT | Tornado Warning | GID | Dawson, Gosper | 49 min |
| Jun 4, 5:41 PM CDT | Tornado Warning | GID | Howard, Sherman | 34 min |
| Jun 4, 5:44 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 46 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 60 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | GID | Buffalo, Hall, Howard, Sherman | 28 min |
| Jun 4, 5:50 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 40 min |
| Jun 4, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 48 min |
| Jun 4, 6:08 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 67 min |
| Jun 4, 6:09 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 51 min |
| Jun 4, 6:13 PM CDT | Tornado Warning | GID | Hall, Hamilton, Howard, Merrick | 32 min |
| Jun 4, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 30 min |
| Jun 4, 6:17 PM CDT | Flash Flood Warning | GID | Hall, Howard | 4 hr |
| Jun 4, 6:21 PM CDT | Flash Flood Warning | GID | Gosper | 4 hr |
| Jun 4, 6:22 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 23 min |
| Jun 4, 6:25 PM CDT | Flash Flood Warning | GID | Buffalo | 4 hr |
| Jun 4, 6:26 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk | 64 min |
| Jun 4, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 64 min |
| Jun 4, 6:42 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 27 min |
| Jun 4, 6:49 PM CDT | Flash Flood Warning | GID | Merrick, Nance | 4 hr |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 61 min |
Nearby
Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.